Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 12, NWS Miami, FL

March 19, 2017

NWS Miami, FL issued this small craft advisory at Mar 19, 2017, 2:43 AM EDT. It took effect at Mar 19, 2017, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2017, 2:43 AM EDT (06:43 UTC)
In effect from
Mar 19, 2017, 8:00 PM EDT
Expired
Mar 20, 2017, 9:42 AM EDT
In force
14 hr
Issued by
NWS Miami, FL

The text

As transmitted.

206 
WHUS72 KMFL 190643
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
243 AM EDT SUN MAR 19 2017


AMZ650-651-670-671-191800-
/O.NEW.KMFL.SC.Y.0012.170320T0200Z-170320T0800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
243 AM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT
MONDAY.

* WINDS...NORTH NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP
  TO 25 KT. 

* WAVES/SEAS...SEAS BUILDING TO 5 TO 8 FEET, HIGHEST ALONG
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
652 
WHUS72 KMFL 191410
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1010 AM EDT SUN MAR 19 2017

AMZ650-651-670-671-192215-
/O.EXT.KMFL.SC.Y.0012.170320T0000Z-170320T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1010 AM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 PM EDT MONDAY...

* WINDS...NORTHEAST AROUND 20 KT WITH GUSTS UP TO 30 KT.

* WAVES/SEAS...SEAS BUILDING TO 5 TO 9 FEET, HIGHEST ALONG THE 
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
778 
WHUS72 KMFL 191952
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT SUN MAR 19 2017

AMZ650-651-670-671-200400-
/O.CON.KMFL.SC.Y.0012.170320T0000Z-170320T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
352 PM EDT SUN MAR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT MONDAY...

* WINDS...NORTHEAST AROUND 20 KT WITH GUSTS UP TO 30 KT.

* WAVES/SEAS...SEAS BUILDING TO 5 TO 9 FEET, HIGHEST ALONG THE 
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
028 
WHUS72 KMFL 200959
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
559 AM EDT MON MAR 20 2017


AMZ650-651-670-671-201800-
/O.CON.KMFL.SC.Y.0012.000000T0000Z-170320T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
559 AM EDT MON MAR 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT 
  THROUGH LATE THIS MORNING.

* WAVES/SEAS...SEAS 5 TO 7 FEET, HIGHEST ALONG THE 
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
723 
WHUS72 KMFL 201342
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
942 AM EDT MON MAR 20 2017

AMZ650-651-670-671-201445-
/O.CAN.KMFL.SC.Y.0012.000000T0000Z-170320T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
942 AM EDT MON MAR 20 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE SEAS HAVE FALLEN BELOW 7 FEET IN THE ATLANTIC WATERS THIS
MORNING, AS THE WINDS HAVE DECREASE TO BELOW 15 KNOTS. THEREFORE,
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE ATLANTIC
WATERS.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 2:31 AM EDT, 12 minutes earlier.

Area forecast discussion, Mar 19, 2:31 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
231 AM EDT Sun Mar 19 2017

.AVIATION...
Light NW flow early this morning will increase to 10 to 15 knots
late morning through late afternoon, then diminish to 5 to 10
knots today. Guidance suggest winds turning NE at eastern
terminals tonight, but feel drainage flow is more likely so held
onto NNW winds through TAF period. VFR conditions prevail with
only a few CU and CI at times.

&&

.PREV DISCUSSION... /issued 930 PM EDT Sat Mar 18 2017/

UPDATE...Quiet and seasonably cool evening across South Florida
with barely any clouds to speak of across the region. Evening
sounding shows a dry and well-capped atmosphere around 5kft, and
short range models show it remaining such overnight ahead of the
next front moves through south Georgia currently. Light NW flow
and subsidence should preclude any marine showers reaching land.
No changes to ongoing forecast with overnight lows dipping into
the low-mid 50s over the interior and Gulf coast and upper 50s and
low 60s for the east coast.

PREV DISCUSSION... /issued 345 PM EDT Sat Mar 18 2017/

DISCUSSION...Broad upper level ridge dominating the western CONUS
will gradually shift east this weekend while trough over the
northeast coast exits the region. This trough will bring weak
front over South Florida on Sunday. Light east to northeast winds
will begin to shift north to northwest Sunday afternoon with
fropa. The front will be weak with very limited moisture not
producing much rainfall as it moves across the South Florida. A
few showers can not be ruled out but will be over the offshore
Atlantic waters. Temperatures will remain a few degrees below
normal across South Florida through the early part of the week and
gradually warm up a few degrees each day through out the week.
High temperatures will range between the mid to upper 70s through
Tuesday and into the low to mid 80s through the week. High
pressure will remain in control providing dry weather through the
rest of the week. Moisture will slowly increase at the end of the
week with a few showers possible over the east coast metro areas.
The rest of South Florida will remain dry.

MARINE...Weak front will move across the area Sunday shifting
winds towards the north to northwest increasing close to 20 knots.
The potential for small craft advisory is possible but will need
to monitor if the model trends continue to increase. Conditions
improve into Monday as high pressure settles over the area with
lighter winds shifting towards the east. Pressure gradient
strengthens increasing easterly flow over the Atlantic waters
increasing the potential for stronger winds and seas.

FIRE WEATHER...A weak cold front will turn winds northwesterly
Sunday, with speeds again reaching near 15 mph. Relative humidity
values are likely to fall to around 35 percent over Glades and
Hendry county. At this time, conditions will need to be monitor
closely regarding fire weather danger concerns. For today, ERC
values are below 37, which combined with only borderline
wind/relative humidity threshold conditions, precludes the need
for fire weather headlines. &&
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  80  60  73  59 /  10  10  10  10
Fort Lauderdale  81  62  75  62 /   0  20  10  10
Miami            80  63  75  61 /   0  20  10  10
Naples           77  56  75  56 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...88/ALM
DISCUSSION...67/MT
MARINE...67/MT
AVIATION...23/SK
FIRE WEATHER...67/MT
Hazardous weather outlook, Mar 18, 9:24 AM EDT, 17 hours 19 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
924 AM EDT Sat Mar 18 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
924 AM EDT Sat Mar 18 2017

...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: There is a slight risk of rip currents across the
East Coast beaches today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The risk for rip currents may increase Monday.

Winds and seas may be hazardous to boaters late Sunday into early
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.